Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Defining the boundary of a homology manifold

Author: W. J. R. Mitchell
Journal: Proc. Amer. Math. Soc. 110 (1990), 509-513
MSC: Primary 57P05; Secondary 55N35
MathSciNet review: 1019276
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the natural homological analogue of the definition of topological manifold with boundary does indeed properly capture the properties required of a homology manifold with boundary. Accordingly existing definitions requiring that the boundary is already a (homology) manifold can be simplified.

References [Enhancements On Off] (What's this?)

  • [B1] G. E. Bredon, Wilder manifolds are locally orientable, Proc. Nat. Acad. Sci. USA 63 (1969), 1079-1081. MR 0286109 (44:3325)
  • [B2] -, Sheaf theory, McGraw-Hill, 1967. MR 0221500 (36:4552)
  • [D] A. Dold, Partitions of unity in the theory of fibrations, Ann. of Math. 78 (1963), 223-255. MR 0155330 (27:5264)
  • [Ha] A. É. Harlap, Local homology and cohomology, homological dimension and homology manifolds, Mat. Sbornik 96 (1975), 347-373 (Russian); Math. USSR Sbornik 25 (1975), 329-349. MR 0645364 (58:31056)
  • [Hu] P. J. Huber, Homotopical cohomology and Čech cohomology, Math. Ann. 144 (1961), 73-76. MR 0133821 (24:A3646)
  • [M] W. J. R. Mitchell, Homology manifolds, inverse systems and cohomological local connectedness, J. London Math. Soc. (2) 19 (1979), 348-358. MR 533336 (80i:57013)
  • [Ra] F. Raymond, Separation and union theorems for generalized manifolds with boundary, Michigan Math. J. 7 (1960), 7-21. MR 0120638 (22:11388)
  • [Re] D. Repovš, Generalized $ 3$-manifolds with 0-dimensional singular set, Thesis, Tallahassee, 1983.
  • [S] E. G. Skljarenko, On the theory of generalised manifolds, Izv. Akad. Nauk SSSR Ser. Mat 35 (1971), 831-843 (Russian); Math. USSR Izv. 5 (1971), 845-857. MR 0292083 (45:1170)
  • [Wh] P. A. White, Some characterizations of homology manifolds with boundaries, Canad. J. Math. 4 (1952), 329-342. MR 0048807 (14:72f)
  • [Wi] R. L. Wilder, Topology of manifolds, Amer. Math. Soc. Colloq. Publ., vol. 32, Providence, RI, 1963.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57P05, 55N35

Retrieve articles in all journals with MSC: 57P05, 55N35

Additional Information

Keywords: Cohomological dimension, homology manifold, manifold with boundary, sheaf cohomology, Borel-Moore homology
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society